Alert archive / Iowa / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 162, NWS Quad Cities, IA

August 10, 20208 counties in Iowa; Rock Island County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Aug 10, 2020, 12:34 PM CDT for 8 counties in Iowa; Rock Island County, Illinois. It was in force for 56 min. 55 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2020, 12:34 PM CDT (17:34 UTC)
Expired
Aug 10, 2020, 1:30 PM CDT
In force
56 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
80.0 mph

Counties Cedar County, IA, Clinton County, IA, Jackson County, IA, Johnson County, IA, Jones County, IA, Linn County, IA, Muscatine County, IA, Scott County, IA, Rock Island County, IL

The radar

The Quad Cities radar (KDVN), 22 km from the middle of the area, began a volume at 17:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 12:35 PM CDTTSTM WND DMG2 Nw Marion, IAPARTS OF A CHURCH ROOF RIPPED OFF, ALONG WITH SEVERAL SHINGLES MISSING.
Aug 10, 12:35 PM CDTTSTM WND DMG3 Ne Cedar Rapids, IALARGE MATURE TREES DOWN AT LINN/BENTON RD.
Aug 10, 12:35 PM CDTTSTM WND DMG3 Sw Coralville, IALARGE TREE SNAPPED. 80 FT LONG TREE THAT WAS ABOUT A FOOT IN DIAMETER.
Aug 10, 12:35 PM CDTTSTM WND DMG4 Nnw Ely, IATREES SNAPPED IN HALF, AROUND 12 INCH DIAMETER (ESTIMATED BY PHOTOS).
Aug 10, 12:37 PM CDTTSTM WND DMG1 Nne Oakdale, IA3 TREES TOPS KNOCKED OUT. MULTIPLE LIMBS DOWN IN THE AREA.
Aug 10, 12:38 PM CDTTSTM WND DMGHiawatha, IAESTIMATED WIND GUSTS UP TO 80 MPH.
Aug 10, 12:39 PM CDTTSTM WND DMG1 Nw Ely, IA*** 1 FATAL *** TREE FELL ON BIKER. TIME IS ESTIMATED BASED ON RADAR.
Aug 10, 12:39 PM CDTTSTM WND GST 69Iowa City Airport, IACORRECTS PREVIOUS TSTM WND GST REPORT FROM IOWA CITY AIRPORT.
Aug 10, 12:39 PM CDTTSTM WND GST 69Iowa City Airport, IA
Aug 10, 12:40 PM CDTTSTM WND DMG1 Ese Iowa City, IAMULTIPLE TRANSFORMERS HAVE BLOWN, WITH LARGE TREE LIMBS DOWN IN TOWN.
Aug 10, 12:42 PM CDTTSTM WND DMG2 W Cedar Rapids, IAMULTIPLE TREES AND BRANCHES DOWN.
Aug 10, 12:43 PM CDTTSTM WND DMG1 Wnw Cedar Rapids, IAWIDESPREAD TREE DAMAGE IN CEDAR RAPIDS, WITH VERY HIGH WINDS. NUMEROUS POWER OUTAGES.
Aug 10, 12:43 PM CDTTSTM WND GST 82Iowa City Municipal Arp, IACORRECTS TIME TO PREVIOUS TSTM WND GST REPORT FROM IOWA CITY MUNICIPAL ARPT. RECOVERED PEAK WIND GUST FROM ASOS.
Aug 10, 12:45 PM CDTTSTM WND GST 704 Ene Iowa City, IAMINOR DAMAGE TO NEW CONSTRUCTION SITES.
Aug 10, 12:49 PM CDTTSTM WND GST 100Hiawatha, IA
Aug 10, 12:51 PM CDTTSTM WND GST 70West Branch, IA
Aug 10, 12:52 PM CDTTSTM WND GST 73Tiffin, IAGUST MEASURED WITH DAVIS WEATHER STATION.
Aug 10, 12:55 PM CDTTSTM WND DMG2 Wsw Hiawatha, IASEVERAL TREES DOWN IN HER NEIGHBORHOOD, TWO OF WHICH WERE IN HER YARD.
Aug 10, 12:55 PM CDTTSTM WND GST 1121 S Midway, IA
Aug 10, 12:56 PM CDTTSTM WND DMG2 Ne Marion, IALARGE BRANCHES DOWN, PLAYGROUND EQUIPMENT BLOWN OUT OF YARDS.
Aug 10, 12:57 PM CDTTSTM WND DMG1 S Hiawatha, IA2 FT DIAMETER TREES UPROOTED. SHINGLES TORN OFF HOUSE AND POWER OUT.
Aug 10, 1:00 PM CDTTSTM WND DMG1 E Anamosa, IATHE EMERGENCY MANAGER RELAYED NUMEROUS REPORTS OF WIDESPREAD TREES, POWERLINES AND LIMBS DOWN THROUGHOUT THE COUNTY. THE TIME OF THE EVENT WAS ESTIMATED USING RADAR.
Aug 10, 1:00 PM CDTTSTM WND DMGOlin, IALARGE TREE LIMBS AND FENCES ARE DOWN.
Aug 10, 1:00 PM CDTTSTM WND GST 60Wilton, IACORRECTS DATE OF PREVIOUS TSTM WND GST REPORT FROM WILTON.
Aug 10, 1:00 PM CDTTSTM WND GST 612 W Lime City, IAIA-DOT.
Aug 10, 1:01 PM CDTTSTM WND DMG2 E Marion, IADAMAGE TO MOBILE HOMES IN THE AREA OF INTERSECTION OF HIGHWAYS 13 AND 151. ESTIMATES OF WIND AROUND 90 MPH.
Aug 10, 1:05 PM CDTTSTM WND DMG2 Se Iowa City, IASEVERAL TREE BRANCHES BLOWN TO THE GROUND, UP TO 3 INCHES IN DIAMETER. NO POWER. PERSONAL WEATHER STATION RECORDED 69 KNOTS BEFORE THE POWER WENT OUT.
Aug 10, 1:05 PM CDTTSTM WND DMGLowden, IALARGE TREE BRANCHES BLOWN OFF TREES WITH AN ESTIMATE AT 60+MPH WINDS.
Aug 10, 1:05 PM CDTTSTM WND DMGWest Liberty, IASEVERAL LARGE TREE BRANCHES DOWN ALONG WITH SEVERAL POWER FLASHES.
Aug 10, 1:06 PM CDTTSTM WND DMGSpringville, IASHINGLES COMPLETELY BLOWN OFF ROOF.
Aug 10, 1:07 PM CDTTSTM WND DMG2 Wnw Marion, IANO POWER AND LOTS OF 6-12 INCH DIAMETER TREES SNAPPED. ESTIMATING 90MPH WINDS.
Aug 10, 1:12 PM CDTTSTM WND GST 70Bennett, IATREE LIMBS EVERYWHERE.
Aug 10, 1:15 PM CDTTSTM WND DMGDixon, IAA LOT OF TREE DAMAGE THROUGHOUT THE TOWN. LARGE TREE LIMBS AND TREES DOWN.
Aug 10, 1:20 PM CDTTSTM WND DMG1 Ne Davenport, IANEIGHBORS WOODEN FENCE WAS BLOWN DOWN, WHICH WAS RELATIVELY NEW. THERE IS SOME DAMAGE TO HIS SIDING OF THE HOUSE. SEVERAL 4-6 INCH LIMBS ARE DOWN, ALONG WITH A LARGE AMOUNT OF SMALLER BRANCHES EVERYWHERE. SEVERAL TREES SNAPPED, ALONG WITH SOME UPROOTED AROUND
Aug 10, 1:20 PM CDTTSTM WND DMG1 Ne Davenport, IATREE BLOWN DOWN.
Aug 10, 1:20 PM CDTTSTM WND DMG4 Nnw Ely, IATREES SNAPPED IN HALF, AROUND 12 INCH DIAMETER (ESTIMATED BY PHOTOS).
Aug 10, 1:23 PM CDTTSTM WND DMG2 Sw Davenport, IAFLAGPOLE BENT OVER.
Aug 10, 1:25 PM CDTTSTM WND DMGMoline, ILLARGE TREE SNAPPED AND FELL INTO A HOUSE, ACTUALLY BREAKING THROUGH THE CEILING AND LEADING TO DAMAGE TO THE HOUSE.
Aug 10, 1:25 PM CDTTSTM WND GST 69Davenport Municipality, IA60 KNOT GUST REPORTED AT DAVENPORT MUNICIPAL AIRPORT ASOS.
Aug 10, 1:25 PM CDTTSTM WND GST 703 Nnw Moline, ILDELAYED REPORT. FROM IOWA DOT RWIS ON I-74 BRIDGE. INITIAL GUST WHEN OUTFLOW ARRIVED.
Aug 10, 1:26 PM CDTTSTM WND GST 75Davenport Municipality, IANWS OFFICE, RSOIS.
Aug 10, 1:28 PM CDTTSTM WND DMG1 Nw Eldridge, IAMULTIPLE TREES DOWN WITH VERY STRONG WINDS.
Aug 10, 1:28 PM CDTTSTM WND DMG2 Wsw Bettendorf, IALARGE TREE UPROOTED AND LAYING ACROSS SOMEONES YARD. LARGE LIMBS THROUGHOUT THE STREET.
Aug 10, 1:28 PM CDTTSTM WND GST 68Moline Quad-City Airpor, IL
Aug 10, 1:30 PM CDTTSTM WND DMG1 Ene Princeton, IATREES AND WIRES DOWN.
Aug 10, 1:30 PM CDTTSTM WND DMG1 W Mccausland, IASEVERAL SNAPPED TREES AND LARGE TREE BRANCHES ON THE GROUND.
Aug 10, 1:30 PM CDTTSTM WND DMG2 Nne New Era, IAVIA SOCIAL MEDIA...TREES DOWN AND SOFFITT PEELED BACK ON AN OUTBUILDING NORTH OF WILDCAT DEN STATE PARK. TIME WAS ESTIMATED USING RADAR.
Aug 10, 1:30 PM CDTTSTM WND DMG2 Nne Stone City, IALOST AN OLD HICKORY TREE AND ANOTHER 18 INCH DIAMETER TREE WAS BROKEN OFF HALFWAY UP. STRONG WINDS LASTED UNTIL 2 PM. TIME OF THE EVENT WAS ESTIMATED USING RADAR.
Aug 10, 1:30 PM CDTTSTM WND DMG2 Ssw Coal Valley, ILLOCATION ESTIMATED. TREE SNAPPED (1 FOOT DIAMETER ESTIMATED BY PHOTO).
Aug 10, 1:30 PM CDTTSTM WND DMG2 W Elvira, IAHEAVY STRUCTURAL DAMAGE TO A GRAIN SILO. IT LOOKS LIKE THE TOP PART OF IT COLLAPSED THROUGH THE CENTER OF THE SILO.
Aug 10, 1:30 PM CDTTSTM WND DMGBettendorf, IAESTIMATED LOCATION AND TIME FROM RADAR. LARGE TREES DOWN.
Aug 10, 1:35 PM CDTTSTM WND DMG1 Ssw Cordova, ILSEVERAL LARGE TREE LIMBS ARE DOWN (AROUND 10 INCH DIAMETER) IN THE YARD AND ON HIS HOUSE. GUTTERS WERE ALSO DAMAGED AND DOWN. LARGER BRANCH HAS ALSO WENT THROUGH HOUSE SIDING.
Aug 10, 1:35 PM CDTTSTM WND DMG1 Sw Silvis, ILESTIMATED TIME BY RADAR. LARGE TREE LIMBS DOWN AND ON TOP OF HOUSES.
Aug 10, 1:35 PM CDTTSTM WND DMG3 Nne Long Grove, IASHINGLE DAMAGE TO HOUSE AT THIS LOCATION. TIME ESTIMATED BY RADAR.
Aug 10, 1:35 PM CDTTSTM WND GST 77Moline Quad-City Airpor, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 53 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 10, 11:26 AM CDTSevere Thunderstorm Watch PDSSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 5.6 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2020-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1683 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2020-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1683 J/kg
Mixed-layer CIN
-223 J/kg
Mixed-layer LCL
894 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

720 
WUUS53 KDVN 101734
SVRDVN
ILC161-IAC031-045-097-103-105-113-139-163-101830-
/O.NEW.KDVN.SV.W.0162.200810T1734Z-200810T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
1234 PM CDT Mon Aug 10 2020

The National Weather Service in the Quad Cities has issued a

* Severe Thunderstorm Warning for...
  Southeastern Rock Island County in northwestern Illinois...
  Jackson County in east central Iowa...
  Cedar County in east central Iowa...
  Scott County in east central Iowa...
  Johnson County in east central Iowa...
  Jones County in east central Iowa...
  Muscatine County in east central Iowa...
  Central Linn County in east central Iowa...
  Clinton County in east central Iowa...

* Until 130 PM CDT.

* At 1233 PM CDT, severe thunderstorms were located along a line
  extending from near Center Point to Ely to near Wellman, moving
  east at 70 mph.

  These are very dangerous storms!

  HAZARD...80 mph wind gusts.

  SOURCE...Trained weather spotters. This line of storms has a 
           history of producing 70 to 90 mph winds and significant 
           tree damage.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be heavily damaged. Expect 
           considerable damage to roofs, windows, and vehicles. 
           Extensive tree damage and power outages are likely.

* Locations impacted include...
  Cedar Rapids, Davenport, Iowa City, Moline, Rock Island,
  Bettendorf, Clinton, Muscatine, East Moline, Maquoketa, Anamosa,
  Tipton, West Branch, Durant, Mechanicsville, Stanwood, Marion,
  Coralville, North Liberty and Silvis.

This includes the following highways...
 Interstate 74 in Iowa between mile markers 1 and 5.
 Interstate 80 in Iowa between mile markers 235 and 306.
 Interstate 380 between mile markers 1 and 30.
 Interstate 80 in Illinois between mile markers 1 and 4.
 Interstate 74 in Illinois between mile markers 1 and 7.
 Interstate 88 between mile markers 1 and 13.
 Interstate 280 between mile markers 1 and 18.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

&&

LAT...LON 4216 9022 4213 9020 4212 9016 4206 9017
      4201 9014 4196 9016 4181 9018 4177 9025
      4168 9023 4165 9016 4155 9019 4151 9036
      4148 9038 4146 9043 4142 9043 4148 9150
      4151 9153 4151 9175 4221 9170 4221 9036
TIME...MOT...LOC 1733Z 268DEG 60KT 4216 9184 4187 9159 4149 9178 

HAIL...<.75IN
WIND...80MPH
 
$$

Uttech
1 follow-up statement
123 
WWUS53 KDVN 101750
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
1250 PM CDT Mon Aug 10 2020

ILC161-IAC031-045-097-103-105-113-139-163-101830-
/O.CON.KDVN.SV.W.0162.000000T0000Z-200810T1830Z/
Rock Island IL-Jackson IA-Cedar IA-Scott IA-Johnson IA-Jones IA-
Muscatine IA-Linn IA-Clinton IA-
1250 PM CDT Mon Aug 10 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR SOUTHEASTERN ROCK ISLAND...JACKSON...CEDAR...SCOTT...JOHNSON...
JONES...MUSCATINE...CENTRAL LINN AND CLINTON COUNTIES...

At 1249 PM CDT, severe thunderstorms were located along a line
extending from Waubeek to Mechanicsville to Lone Tree, moving east at
70 mph.

These are very dangerous storms.

HAZARD...90 mph wind gusts.

SOURCE...Trained weather spotters. This line of storms has a history 
         of producing up to 80 to 100 mph wind gusts and significant 
         tree damage.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be heavily damaged or destroyed. Homes and businesses 
         will have substantial roof and window damage. Expect 
         extensive tree damage and power outages.

Locations impacted include...
Cedar Rapids, Davenport, Iowa City, Moline, Rock Island, Bettendorf,
Clinton, Muscatine, East Moline, Maquoketa, Anamosa, Tipton, West
Branch, Durant, Mechanicsville, Stanwood, Marion, Coralville, North
Liberty and Silvis.

This includes the following highways...
 Interstate 74 in Iowa between mile markers 1 and 5.
 Interstate 80 in Iowa between mile markers 235 and 306.
 Interstate 380 between mile markers 1 and 30.
 Interstate 80 in Illinois between mile markers 1 and 4.
 Interstate 74 in Illinois between mile markers 1 and 7.
 Interstate 88 between mile markers 1 and 13.
 Interstate 280 between mile markers 1 and 18.

LAT...LON 4216 9022 4213 9020 4212 9016 4206 9017
      4201 9014 4196 9016 4181 9018 4177 9025
      4168 9023 4165 9016 4155 9019 4151 9036
      4148 9038 4146 9043 4142 9043 4148 9150
      4151 9153 4151 9175 4221 9170 4221 9036
TIME...MOT...LOC 1749Z 268DEG 60KT 4217 9150 4188 9125 4150 9144 

HAIL...<.75IN
WIND...90MPH
 
$$

Uttech

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 11:50 AM CDT, 44 minutes earlier.

Area forecast discussion, Aug 10, 11:50 AM CDT, 44 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
1150 AM CDT Mon Aug 10 2020

...18Z AVIATION UPDATE...

.SYNOPSIS...
Issued at 325 AM CDT Mon Aug 10 2020

A warm and muggy air mass continues to be found over the Midwest,
with a cold front now making its way southeast through MN and
central NE. Nearly stationary severe storms are found near the
Twin Cities to the north, while the rest of the frontal zone has
been less convectively active through 3 AM. That may change as the
night unfolds, as forcing increases along the front to the west,
which may lead to a convective increase toward Sioux Falls SD.
That area would then be the one needing to be watched for an
evolution eastward into our CWA today.

&&

.SHORT TERM...(Today and Tonight)
ISSUED AT 325 AM CDT Mon Aug 10 2020

A cold front will move through the area tonight. Thunderstorms,
so far avoiding most of our area via the persistent EML/cap, are
far more likely today as this front passes through. Ahead of these
storms, provided we do not cloud over early this morning, will
once again rise to the upper 80s to near 90, before the cold front
and storms arrive by early afternoon west to early evening east.

Strong to severe thunderstorms appear likley as the combination
of progressive cold pool in increasing mid level westerly flow
interact with the hot and humid air mass in place. This could
result in a significant wind threat if upstream conditions allow
for an already defined progressive MCV/bowing segment this morning
from the FSD area. That strong forcing will be needed for
thunderstorms, as again, we will have the strong cap in place to
limit initial surface based activity today. This limitation is
likely to reason for SPC probabilities keeping our area mainly in
the Marginal risk region. For the capping concern, I'll limit pops
to likely on this initial forecast for the afternoon hours, vs
much higher. Unfortunately for those needing a big rain, the fast
movement will likely keep amounts lower than 0.5 in the bowing
area, with comma head more likely to bring the 0.5 to 1.5" amount
today. That could also move through, but with models highly varied
on where things go to day, and CAMs supporting a wide
distribution of storm cluster location. Again, today's pops are
mostly timed and placed to coincide with the frontal passage.

With time the storms will shift south, and with inflow from the
southwest, they should end this evening, though some stratiform
may linger into the night south. This front will certainly end
the short stretch of oppressive humidity for now.

ERVIN

.LONG TERM...(Tuesday through Sunday)
ISSUED AT 325 AM CDT Mon Aug 10 2020

Tuesday...As post system/frontal boundary sfc ridge slides east acrs
the region and into the southwestern GRT LKS, this day should be dry
and characterized by light easterly boundary layer flow, drier DPTs
and temps in the low to mid 80s. Some high overrunning clouds acrs
the south filtering the insolation, more sunshine north of I80.
Flattened/zonal mid level steering flow will look to usher a wave
aloft acrs the MO RVR Valley later Tue night, with signs of a pre-
system elevated warm air advection wing generating elevated showers
and thunderstorms acrs at least the west half of IA. It will have to
battle some mid level ridging over the MS RVR Valley, and thus feel
only a low chance that some of this activity may get into the far
west or southwestern CWA late Tue night-early Wed morning. If we
don't get much overrunning clouds Tue night, easterly sfc layer
fetch driven low temps may get into the lower 60s or even upper 50s
in some locations.

Wednesday through Friday...Wed a low confidence day as some models
such as the 00z ECMWF continue the wave acrs toward the MS RVR
Valley for some precip chances locally, while others such as the 00z
GFS are mainly dry with ongoing ridging influence. Here's a spot
where the GFS will be preferred. Latest suite of upper jet pattern
ensemble runs and trends suggest upper ridge blocking pattern
forming mid to late week over the GRT LKS, diffluent split flow acrs
the mid MO and MS RVR Valleys including the local area, with warm
dome based acrs the south half of the Rockies down to northern
Mexico. The GFS/GEFS suggest that besides some isolated to wdly
sctrd pop up showers/storms, the DVN CWA to be in-between more
organized forcing stream and mainly dry into the start of the
weekend. This while the 00z ECMWF develops a cut-off upper low that
slowly meanders eastward in the block and makes it acrs the area by
later Friday and Friday night with rounds of heavy rain under it.
Would have to see more runs and some model continuity before buying
off on this scenario. Generally above normal temps thru the period.

Saturday and Sunday...Again a low confidence period with medium range
model discrepancy. The Euro continues with it's passing closed low
for a wet Saturday before a digging trof boots it eastward while
bring more precip chances along it's own axis for Sunday. This while
the GEFS suggests digging troffiness and northwest flow acrs the
upper Midwest, possibly ushering in a system or two for precip
chances late Saturday into Sunday as well. Will keep chance POPs
going with the uncertainty, and continue the trend of above normal
temps for now.   ..12..

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon)
ISSUED AT 1150 AM CDT Mon Aug 10 2020

Fast moving line of severe storms with damaging winds 50-70+ kts
will impact CID terminal near 1745z, and MLI terminal near 1830z.
IFR/VLIFR conditions expected with these storms for less than an
hour. Outflow boundary may also produce severe gusts at DBQ and
BRL 18z-19z with MVFR to local IFR conditions in storms possible.
In wake of the storms, NW winds will stay gusty at 15-30 kts for
a period of an hour. Conditions overall should return to VFR by
early evening.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...Ervin
SHORT TERM...Ervin
LONG TERM...12
AVIATION...McClure
Hazardous weather outlook, Aug 10, 11:22 AM CDT, 1 hour 12 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
1122 AM CDT Mon Aug 10 2020

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-111630-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
1122 AM CDT Mon Aug 10 2020

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A line of fast moving storms will push across the Outlook area
this afternoon between Noon and 3 pm. The primary hazard from
these storms will be very damaging winds of 70 to 90 mph.
A couple of tornadoes are also possible. The area most favored
for damaging winds will be along and north of a line from
Washington, Iowa to Aledo, Illinois or roughly near to north of
Interstate 80 where the Storm Prediction Center has upgraded to a
moderate risk of severe weather. Much of the rest of the southern
Outlook area is in an enhanced risk, as an outflow boundary will
bring a chance for damaging winds further south into far southeast
Iowa and west central Illinois.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

There will be periodic chances for thunderstorms from Tuesday
night through Friday, but severe weather potential

In the hours before

Local storm report, Aug 10, 12:16 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1216 PM CDT MON AUG 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     TSTM WND GST     BELLE PLAINE            41.90N 92.27W
08/10/2020  M70 MPH          BENTON             IA   EMERGENCY MNGR

            MULTIPLE SPOTTER REPORTS OF 70+ MPH WINDS
            FROM BELLE PLAINE TO LUZERNE.

&&

GROSS
Local storm report, Aug 10, 12:32 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1232 PM CDT MON AUG 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1231 PM     TSTM WND GST     ATKINS                  42.00N 91.86W
08/10/2020  E90 MPH          BENTON             IA   LAW ENFORCEMENT

            FIRE DEPARTMENT REPORTED WINDS AROUND 90
            MPH.

&&

TJG
Local storm report, Aug 10, 12:33 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1233 PM CDT MON AUG 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 PM     TSTM WND GST     BLAIRSTOWN              41.91N 92.08W
08/10/2020  E90 MPH          BENTON             IA   EMERGENCY MNGR

            WINDS IN EXCESS OF 90 MPH WITH MAJOR DAMAGE
            REPORTED IN TOWN.

&&

TJG

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 11:48 AM CDTSevere Thunderstorm WarningDVNBenton, Iowa, Johnson, Keokuk, Linn, Washington57 min
Aug 10, 12:05 PM CDTSevere Thunderstorm WarningDVNJefferson, Keokuk, Van Buren, Washington55 min
Aug 10, 12:17 PM CDTSevere Thunderstorm WarningDVNBenton, Buchanan, Delaware, Linn58 min
Aug 10, 12:38 PM CDTSevere Thunderstorm WarningDVNDelaware, Dubuque, Jackson, Jones, Linn37 min
Aug 10, 12:42 PM CDTSevere Thunderstorm WarningDVNDes Moines, Henry, Jefferson, Johnson, Lee, Louisa and 3 more48 min
Aug 10, 12:47 PM CDTSevere Thunderstorm WarningDVNBenton, Linn28 min
Aug 10, 1:15 PM CDTSevere Thunderstorm WarningDVNCedar, Clinton, Jackson, Jones, Muscatine, Scott60 min
Aug 10, 1:20 PM CDTSevere Thunderstorm WarningDVNDubuque, Jackson, Jones55 min
Aug 10, 1:23 PM CDTSevere Thunderstorm WarningDVNDes Moines, Lee52 min
Aug 10, 2:15 PM CDTSevere Thunderstorm WarningDVNClinton, Jackson30 min
Aug 10, 1:41 PM CDTSevere Thunderstorm WarningDVNHancock, McDonough49 min
Aug 10, 2:00 PM CDTSevere Thunderstorm WarningDVNBureau, Henry, Putnam60 min
Aug 10, 2:04 PM CDTSevere Thunderstorm WarningDVNJo Daviess, Stephenson26 min
Aug 10, 2:25 PM CDTSevere Thunderstorm WarningDVNStephenson20 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2020Severe Thunderstorm Warnings in Illinois, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.